MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. DELTEC PORT-A-CATH PROPORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD; INC. DELTEC PORT-A-CATH PROPORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 21-4153-24
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a filtration problem occurred to a smiths medical deltec® port-a-cath® proport.It was decided to not use the port for chemotherapy administration and the port was then explanted.Upon explant of the port, it reported that the base of the reservoir had detached causing serum extravasation.The patient required surgical intervention and had a new port placed.No further adverse effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: two (2) photos of a smiths medical deltec port-a-cath proport were received as well as one (1) smiths medical deltec port-a-cath proport returned for analysis in used condition inside a plastic bag.Visual inspection showed the insert was loose and could be removed from the housing, the septum was collocated in the right position but did not exceed the surface of the housing.Testing was conducted comparing three (3) ports that were pre-heated and then welded and three (3) ports that were not pre-heated and then welded.For each mode, one (1) each was pre-assembled with only hands and a leak test was performed.It was found that the sample that was not pre-heated failed.The investigation determined the most probable, but unconfirmed, sources of the reported issue to be deficiency of knowledge/process control on the ultrasonic machine and the operator did not detect that the port was not welded.Based on evidence and investigation, the complaint allegation was confirmed.Training was subsequently conducted to reinforce welding operation.

Brand Name
DELTEC PORT-A-CATH PROPORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis,, mn
MDR Report Key9810967
Report Number3012307300-2020-01929
Device Sequence Number3068659
Product Code LJT
UDI-Device Identifier10610586012563
UDI-Public10610586012563
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K994216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/09/2024
Device Model Number21-4153-24
Device Catalogue Number21-4153-24
Device Lot Number3829676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;